Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 59, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 18, 2019, 7:24 PM CDT for Cherokee County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2019, 7:24 PM CDT (00:24 UTC)
- Expired
- May 18, 2019, 8:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Cherokee County, TX
The radar
The Shreveport radar (KSHV), 156 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 12:48 PM CDT | Tornado Watch | SPC | 7 hr |
| May 18, 7:08 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1844 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 10.6
The text
As transmitted.
410
WFUS54 KSHV 190024
TORSHV
TXC073-190115-
/O.NEW.KSHV.TO.W.0059.190519T0024Z-190519T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
724 PM CDT Sat May 18 2019
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northwestern Cherokee County in northeastern Texas...
* Until 815 PM CDT.
* At 724 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Maydelle, or 13 miles east of
Palestine, moving northeast at 30 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Maydelle around 735 PM CDT.
Rusk around 755 PM CDT.
Ponta around 805 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Gallatin and New Summerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3188 9543 3190 9544 3193 9542 3207 9509
3184 9501 3175 9537 3176 9540 3182 9540
3184 9542 3185 9544
TIME...MOT...LOC 0024Z 244DEG 26KT 3181 9543
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
151 follow-up statement
478
WWUS54 KSHV 190052
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
752 PM CDT Sat May 18 2019
TXC073-190115-
/O.CON.KSHV.TO.W.0059.000000T0000Z-190519T0115Z/
Cherokee TX-
752 PM CDT Sat May 18 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHWESTERN CHEROKEE COUNTY...
At 752 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles south of Jacksonville, moving northeast at 30
mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Ponta around 810 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Gallatin and New Summerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3194 9533 3207 9509 3187 9502 3180 9523
3181 9525 3183 9528 3186 9530
TIME...MOT...LOC 0051Z 236DEG 25KT 3190 9524
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 18, 7:24 PM CDT, 0 minutes earlier.
Area forecast discussion, May 18, 7:24 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
724 PM CDT Sat May 18 2019
.AVIATION...
For the ArkLaTex terminals, severe convection working through E TX
early this evening with bow echoes with gusty wind to 40-60KT,
large hail possible and tornado threat until after midnight
working across LA until 07Z. TS attm along a KPSN/KGGG/KTXK/KELD
line moving NE30-40KT. So at that, expect 40KT nd and maybe more
with heating still loaded into this convection approaching KSHV.
Overnight progression of activity through KMLU/KLFK by daybreak. S
winds 10-20KT tonight will become W/SW for Sunday 10KT or less.
/24/
&&
.PREV DISCUSSION... /issued 444 PM CDT Sat May 18 2019/
UPDATE.../Tonight/
Quick update to extend Tornado Watch 183 to cover Cherokee and
Rusk Counties. Will likely be coordinating new downstream watch
with SPC within the next hour or so. /12/
PREV DISCUSSION... /issued 430 PM CDT Sat May 18 2019/
SHORT TERM...
Severe weather expected across the region this afternoon through
the overnight period as current radar is depicting a strong line
of thunderstorms moving into the region from the west. Warnings
have already been issued for extreme southeast Oklahoma and
adjacent southwest Arkansas and a Tornado Watch is in effect until
8 pm for the Shreveport and Bossier metro area, all of East Texas
north of Interstate 20, McCurtain County Oklahoma, and all of
southwest Arkansas, excluding Union County. Several reports of
down trees have been reported across McCurtain County with this
line of storms a couple hours earlier. We anticipate an
intensification of this convection later through the evening and
overnight period as this line of storms continue its eastward
progression as strong deep layer shear exist ahead of this line
along with mixed layer cape over 3000 J/kg. In addition to the
high cape values, WBZ values from the special 18z sounding check
in at 9.8 kft. At this point, we are expecting all four types of
severe weather...tornadoes, hail, damaging winds, and flash
flooding.
The severe threat should gradually wind down through early Sunday
morning, but we could continue to see severe convection through
around daybreak across our far SE zones. Convection will be
possible through early Sunday afternoon from deep East Texas up
across parts of northeast Louisiana as moisture continues to pool
south of the cold front, which is expected to stall just south of
the I-30 corridor. Temperatures will remain rather warm on Sunday
with mid to upper 80s for highs as the front expected to
eventually lift back north late in the day. /20/
LONG TERM...
Upper-trough across the desert southwest to maintain a generally
unstable southwest flow aloft across the ArkLaTex on Monday. Warm
front shifting north withing low-level southerly flow to allow for a
chance of showers and thunderstorms mainly along and north of I-20
on Monday afternoon.
Conditions to deteriorate on Tuesday as upper-trough deepens into a
closed low across the Rockies, further increasing instability
downstream across much of the central Conus from the mid-Mississippi
Valley to the ArkLaTex. Strong to severe thunderstorms will be
possible on Tuesday afternoon as a squall line moves across
northeast Texas, southeast Oklahoma, and northwest Louisiana.
Upper-level ridge to strengthen across the southeast, extending
westward across the northern gulf coast allowing for mainly dry
conditions areawide through the remainder of the long term forecast
period. Upper-ridging combined with low-level southerly flow aloft
will drive temperatures into the upper 80s to lower 90s with heat
index values inching into the lower to middle 90s at times from
Wednesday through Friday. /05/
PREV DISCUSSION... /issued 113 PM CDT Sat May 18 2019/
AVIATION...
For the 18/18Z TAF period, generally low VFR to MVFR cigs
continue across most sites this afternoon. Isolated showers and
thunderstorms have developed across the region and will continue
to expand in coverage ahead of a strong line of thunderstorms
moving eastward from North Texas and Central Oklahoma. This line
will continue to spread eastward through the afternoon into
evening and overnight with an increasing threat of severe storms
from mid to late afternoon through the evening and overnight
hours. Large hail, damaging winds, and tornadoes will all be
possible. Most of the convection should be moving out of the
region after 19/15z. Southerly winds will also be increasing with
speeds approaching 15-20 kts with higher gusts near 25 kts or
higher across nearly all sites through much of the period. /20/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 87 71 89 / 100 20 10 20
MLU 74 87 70 88 / 70 30 10 30
DEQ 68 85 63 85 / 80 20 10 30
TXK 71 85 67 86 / 100 20 10 30
ELD 72 86 67 86 / 90 20 10 30
TYR 72 86 70 88 / 80 20 10 10
GGG 73 86 70 89 / 100 20 10 10
LFK 74 87 72 90 / 90 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 1 AM CDT Sunday for ARZ050-051-059-060-
070-071.
LA...Lake Wind Advisory until 1 AM CDT Sunday for LAZ001-002-010-011.
OK...Lake Wind Advisory until 1 AM CDT Sunday for OKZ077.
TX...Lake Wind Advisory until 1 AM CDT Sunday for TXZ096-097-108>112-
124>126-136>138-149>153-165-166.
&&
24/99/99Hazardous weather outlook, May 18, 11:50 AM CDT, 7 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1150 AM CDT Sat May 18 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1150 AM CDT Sat May 18 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Strong to severe thunderstorms will gradually increase in coverage across portions of east Texas and southeast Oklahoma during the early afternoon hours and points eastward through the late afternoon and evening hours. Damaging winds are expected to be the primary risk with large hail and isolated tornadoes also possible as a squall line moves across the region. Locally heavy rainfall amounting to a few inches within an hours time may also lead to mainly minor isolated flooding issues. Severe weather risk to diminish late tonight as the bulk of thunderstorms shift east and instability wanes. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Widely scattered thunderstorms remain possible during day Sunday and also during the day Monday. However, the threat for severe thunderstorms over this time period should be low. The risk for strong to severe storms will return to at least the northwestern half of the Four State Region on Tuesday as another potent disturbance brushes by the region. Initial thinking is damaging winds will be the primary risk with this activity, although hail and a few tornadoes cannot yet be ruled out, especially across portions of the Arklatex. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will likely be needed this afternoon into this evening.
In the hours before
Local storm report, May 18, 5:54 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG ALBA 32.79N 95.64W
05/18/2019 WOOD TX TRAINED SPOTTER
2 BARNS DESTROYED AND ONE METAL SHOP
DAMAGED.
&&
ASSpecial weather statement, May 18, 6:10 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
610 PM CDT Sat May 18 2019
ARZ070-TXZ097-112-182345-
Miller AR-Cass TX-Bowie TX-
610 PM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLER...NORTHERN
CASS AND SOUTHEASTERN BOWIE COUNTIES UNTIL 645 PM CDT...
At 610 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Naples to Atlanta. Movement was
northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Texarkana, Atlanta, Wake Village, New Boston, Nash, Hooks, Queen
City, Redwater, Maud, Red Lick, Fouke, Bivins, Mandeville, Ravanna,
Genoa, Brightstar, Leary, Bloomburg, Douglassville and Domino.
A Tornado Watch remains in effect until 800 PM CDT for southwestern
Arkansas...northwestern Louisiana...and northeastern Texas.
LAT...LON 3359 9445 3357 9441 3358 9438 3356 9440
3354 9438 3354 9436 3357 9435 3355 9431
3358 9430 3356 9429 3357 9427 3344 9373
3343 9374 3344 9371 3342 9373 3339 9371
3303 9401 3302 9404 3297 9406 3321 9460
TIME...MOT...LOC 2310Z 205DEG 35KT 3320 9452 3312 9415
20Local storm report, May 18, 6:28 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
628 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL ARP 32.23N 95.06W
05/18/2019 E1.00 INCH SMITH TX FIRE DEPT/RESCUE
&&
ASLocal storm report, May 18, 6:42 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 1 NNE NEW CHAPEL HILL 32.32N 95.16W
05/18/2019 SMITH TX FIRE DEPT/RESCUE
SEVERAL TREES DOWN.
&&
ASLocal storm report, May 18, 6:47 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
647 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 4 E NEW LONDON 32.27N 94.86W
05/18/2019 E1.00 INCH RUSK TX EMERGENCY MNGR
&&
ASLocal storm report, May 18, 7:19 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG TATUM 32.32N 94.51W
05/18/2019 RUSK TX EMERGENCY MNGR
SEVERAL TREES SNAPPED OFF.
&&
ASThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:08 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 67 min |
| May 18, 7:19 PM CDT | Tornado Warning | SHV | Harrison, Marion | 41 min |
| May 18, 7:41 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 64 min |
| May 18, 8:03 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 57 min |
| May 18, 8:05 PM CDT | Tornado Warning | SHV | Cherokee, Rusk | 40 min |
| May 18, 8:17 PM CDT | Flash Flood Warning | SHV | Cherokee, Rusk | 4 hr |
| May 18, 8:43 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 62 min |
| May 18, 9:11 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 49 min |
| May 18, 9:32 PM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, Panola, Shelby | 3 hr |
| May 18, 9:39 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 66 min |
| May 18, 9:51 PM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 60 hr |
| May 18, 9:52 PM CDT | River Flood Warning | SHV | Cass, Marion | 4 days |
| May 18, 9:53 PM CDT | River Flood Warning | SHV | Gregg | 18 hr |
| May 18, 9:54 PM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 4 days |
| May 18, 9:56 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 64 min |
| May 18, 10:56 PM CDT | Special Weather Statement | SHV | Nacogdoches, Panola | 49 min |
| May 18, 11:37 PM CDT | Severe Thunderstorm Warning | SHV | Panola, San Augustine, Shelby | 38 min |
| May 19, 12:15 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 60 min |
| May 19, 12:21 AM CDT | Flash Flood Warning | SHV | Shelby | 3 hr |
| May 19, 12:30 AM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, Sabine, San Augustine, Shelby | 3 hr |
| May 19, 12:43 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 62 min |
| May 19, 12:56 AM CDT | Areal Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Shelby | 6 hr |
| May 19, 1:14 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 61 min |
| May 19, 1:34 AM CDT | Flash Flood Warning | SHV | Sabine, San Augustine, Shelby | 3 hr |
| May 19, 1:48 AM CDT | Special Weather Statement | SHV | Angelina, Sabine, San Augustine | 42 min |
| May 19, 3:54 PM CDT | River Flood Warning | SHV | Sabine, San Augustine | 57 hr |
| May 19, 6:59 PM CDT | Special Weather Statement | SHV | San Augustine | 31 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.